Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Chung’s law for integrated Brownian motion
HTML articles powered by AMS MathViewer

by Davar Khoshnevisan and Zhan Shi PDF
Trans. Amer. Math. Soc. 350 (1998), 4253-4264 Request permission

Abstract:

The small ball problem for the integrated process of a real–valued Brownian motion is solved. In sharp contrast to more standard methods, our approach relies on the sample path properties of Brownian motion together with facts about local times and Lévy processes.
References
  • Albeverio, S., Hilbert, A. and Kolokoltsov, V.N. (1997). Transience of stochastically perturbed classical Hamiltonian systems and random wave operators. Stochastics Stochastics Rep. $\underline {60}$.
  • Albeverio, S., Hilbert, A. and Kolokoltsov, V.N. (1996). Estimates uniform in time for the transition probability of diffusions with small drift and for stochastically perturbed Newton equations. (preprint)
  • Tadasi Nakayama, On Frobeniusean algebras. I, Ann. of Math. (2) 40 (1939), 611–633. MR 16, DOI 10.2307/1968946
  • P. Baldi and B. Roynette, Some exact equivalents for the Brownian motion in Hölder norm, Probab. Theory Related Fields 93 (1992), no. 4, 457–484. MR 1183887, DOI 10.1007/BF01192717
  • N. H. Bingham, C. M. Goldie, and J. L. Teugels, Regular variation, Encyclopedia of Mathematics and its Applications, vol. 27, Cambridge University Press, Cambridge, 1987. MR 898871, DOI 10.1017/CBO9780511721434
  • Morgan Ward, Ring homomorphisms which are also lattice homomorphisms, Amer. J. Math. 61 (1939), 783–787. MR 10, DOI 10.2307/2371336
  • Deheuvels, P. and Mason, D.M. (1996). Random fractals and Chung-type functional laws of the iterated logarithm. (preprint).
  • C. Donati-Martin and M. Yor, Fubini’s theorem for double Wiener integrals and the variance of the Brownian path, Ann. Inst. H. Poincaré Probab. Statist. 27 (1991), no. 2, 181–200 (English, with French summary). MR 1118933
  • Bert Fristedt, Sample functions of stochastic processes with stationary, independent increments, Advances in probability and related topics, Vol. 3, Dekker, New York, 1974, pp. 241–396. MR 0400406
  • M. Kac, Probability theory: Its role and its impact, SIAM Rev. 4 (1962), 1–11. MR 151991, DOI 10.1137/1004001
  • Davar Khoshnevisan, Lévy classes and self-normalization, Electron. J. Probab. 1 (1996), no. 1, approx. 18 pp.}, issn=1083-6489, review= MR 1386293, doi=10.1214/ejp.v1-1,
  • A. A. Klyachko and Yu. V. Solodyannikov, Calculation of the characteristic functions of some functionals of the Wiener process and the Brownian bridge, Teor. Veroyatnost. i Primenen. 31 (1986), no. 3, 569–573 (Russian). MR 866878
  • Frank B. Knight, Local variation of diffusion in local time, Ann. Probability 1 (1973), 1026–1034. MR 397898, DOI 10.1214/aop/1176996808
  • Kolokoltsov, V.N. (1997). A note on the long time asymptotics of the Brownian motion with applications to the theory of quantum measurement. Potential Anal. $\underline {7}$ 759–764.
  • James Kuelbs and Wenbo V. Li, Small ball estimates for Brownian motion and the Brownian sheet, J. Theoret. Probab. 6 (1993), no. 3, 547–577. MR 1230346, DOI 10.1007/BF01066717
  • James Kuelbs and Wenbo V. Li, Metric entropy and the small ball problem for Gaussian measures, J. Funct. Anal. 116 (1993), no. 1, 133–157. MR 1237989, DOI 10.1006/jfan.1993.1107
  • J. Kuelbs, W. V. Li, and Qi Man Shao, Small ball probabilities for Gaussian processes with stationary increments under Hölder norms, J. Theoret. Probab. 8 (1995), no. 2, 361–386. MR 1325856, DOI 10.1007/BF02212884
  • James Kuelbs, Wenbo V. Li, and Michel Talagrand, $\liminf$ results for Gaussian samples and Chung’s functional LIL, Ann. Probab. 22 (1994), no. 4, 1879–1903. MR 1331209
  • Lachal, A. (1992). Étude des Trajectoires de la Primitive du Mouvement Brownien. Thèse de Doctorat de l’Université Claude Bernard Lyon I.
  • Aimé Lachal, Temps de sortie d’un intervalle borné pour l’intégrale du mouvement brownien, C. R. Acad. Sci. Paris Sér. I Math. 324 (1997), no. 5, 559–564 (French, with English and French summaries). MR 1443994, DOI 10.1016/S0764-4442(99)80390-5
  • Wenbo V. Li, Lim inf results for the Wiener process and its increments under the $L_2$-norm, Probab. Theory Related Fields 92 (1992), no. 1, 69–90. MR 1156451, DOI 10.1007/BF01205237
  • Wenbo V. Li, Comparison results for the lower tail of Gaussian seminorms, J. Theoret. Probab. 5 (1992), no. 1, 1–31. MR 1144725, DOI 10.1007/BF01046776
  • Li, W.V. and Shao, Q.-M. (1996). Small ball estimates for Gaussian processes under Sobolev type norms. (preprint)
  • H. P. McKean Jr., A winding problem for a resonator driven by a white noise, J. Math. Kyoto Univ. 2 (1963), 227–235. MR 156389, DOI 10.1215/kjm/1250524936
  • Daniel Revuz and Marc Yor, Continuous martingales and Brownian motion, 2nd ed., Grundlehren der mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 293, Springer-Verlag, Berlin, 1994. MR 1303781
  • Albert Eagle, Series for all the roots of the equation $(z-a)^m=k(z-b)^n$, Amer. Math. Monthly 46 (1939), 425–428. MR 6, DOI 10.2307/2303037
  • Q.-M. Shao and D. Wang, Small ball probabilities of Gaussian fields, Probab. Theory Related Fields 102 (1995), no. 4, 511–517. MR 1346263, DOI 10.1007/BF01198847
  • Z. Shi, Small ball probabilities for a Wiener process under weighted sup-norms, with an application to the supremum of Bessel local times, J. Theoret. Probab. 9 (1996), no. 4, 915–929. MR 1419869, DOI 10.1007/BF02214257
  • Stolz, W. (1995). Mesures Gaussiennes de Petites Boules et Petites Déviations. Thèse de Doctorat de l’Université Paul Sabatier Toulouse III.
  • Wolfgang Stolz, Some small ball probabilities for Gaussian processes under nonuniform norms, J. Theoret. Probab. 9 (1996), no. 3, 613–630. MR 1400590, DOI 10.1007/BF02214078
  • Michel Talagrand, The small ball problem for the Brownian sheet, Ann. Probab. 22 (1994), no. 3, 1331–1354. MR 1303647
  • H. F. Trotter, A property of Brownian motion paths, Illinois J. Math. 2 (1958), 425–433. MR 96311
  • Marc Yor, Some aspects of Brownian motion. Part I, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 1992. Some special functionals. MR 1193919
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 60G15, 60J65, 60J55
  • Retrieve articles in all journals with MSC (1991): 60G15, 60J65, 60J55
Additional Information
  • Davar Khoshnevisan
  • Affiliation: Department of Mathematics, Univeristy of Utah, Salt Lake City, Utah 82112
  • MR Author ID: 302544
  • Email: davar@math.utah.edu
  • Zhan Shi
  • Affiliation: L.S.T.A., Université Paris VI, 4, Place Jussieu, 75252 Paris Cedex 05, France
  • Email: shi@ccr.jussieu.fr
  • Received by editor(s): October 19, 1996
  • Received by editor(s) in revised form: January 3, 1997
  • Additional Notes: Research partially supported by grants from the National Science Foundation and the National Security Agency
  • © Copyright 1998 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 350 (1998), 4253-4264
  • MSC (1991): Primary 60G15, 60J65; Secondary 60J55
  • DOI: https://doi.org/10.1090/S0002-9947-98-02011-X
  • MathSciNet review: 1443196